Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes burning sensation in the anus and during urination?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1681 Questions

default
Posted on Thu, 2 Mar 2017 in Women's Health
Question: HI! I am experiencing burning of the skin outside the anus and around the inside of the labia when i urinate. The burning is intense, like my urine is too acidic. How can i remedy this? I put prep H around the anus and nystatin and triamcinolone ointment inside my labia. That soothes the burn but everytime i urinate, I'm back to the same burning. It's painful to sit or walk..
doctor
Answered by Dr. Timothy Raichle 23 minutes later
Brief Answer:
This sounds like a possible vulvar yeast infection

Detailed Answer:
Hello,

A common cause of burning and redness of the skin around the vagina and anus is related to vulvar and peri-rectal yeast. This is a very common problem. And yes, it would hurt to have urine touch the skin.

You can think of this as very similar to a diaper rash on a newborn. You can talk to your doctor about it, but many patients would buy some Clotrimazole cream over the counter and apply it to the skin that is affected. When you are getting ready to urinate, you could preemptively apply some barrier cream (such as Desitin) to protect the skin from the urine.

Does this make sense and does this help ?
Dr. Tim
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Timothy Raichle 1 hour later
Does the infection need prescribed medication to cure it? The clotrimazole cream you recommended, does that cure the infection or just soothe the tissues?
doctor
Answered by Dr. Timothy Raichle 4 minutes later
Brief Answer:
You can get a prescription or treat over the counter

Detailed Answer:
In the perfect world in cases like this, you would get a prescription for a medication called Diflucan and then just apply the barrier cream. This would require a trip to the doctor which is probably the best way to go. But, while waiting for a visit, you can assume that it is most likely a yeast infection.

Yes, the clotrimazole cream is a yeast medication and should help to cure the problem. You should consider applying it 2-3 times per day. Put the barrier cream on when you go to bed and wear a pad. This might be all that it takes to clear up the problem.

But please consider a visit to your doctor to get this checked out, especially if it does not get better quickly over the next few days.

Regards
Dr. Tim
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  

Recent questions on  Diflucan

doctor1 MD

Good day. I have noticed a strongish smell after urinating. The pharmacist said its either a fungal or bacterial infection. Diflucan was suggested, but that would only sort out a fungal infection not a bacterial?? i had been on antibiotics a while ago and my life is very stressful right now due to my mother being ill. In the past I would use Diflucan after antibiotics to get rid of the candida which antibiotics cause. NOw there is only a smell of the urine but no actual discharge.

doctor1 MD

My Daughter was misdiagnosed with herpes in Jan. where we later found that it was a bacterial infection. March she was dx. with type 1 DM. She has had 2 subsequent infections since tx: difulcan and flaagl. Today she baffled her OB with skin irritation that presents with white overlay of reddened dermial layer and raised papilli. this extends around the labia and diffusely encompassing the anus. 10/10 pain not relieved with 800mg of advil they aasked her to start taking Valtrex of which they have previously treated her with in conjunction with flaggl and diflucan. please advise

doctor1 MD

I am prone to yeast infections, and recently had a bad one. The doctor gave me three days worth of Diflucan and a cream that started with ket (can t remember the name) because apparently, I was rashy. I also had some blood and white blood cells in my urine. She took a urine sample and a culture and it came back positive for yeast. For years now, I only use baby soap, I have been drying myself with the heat off on a hairdryer, I take vaginal support probiotics daily. Right now, for about two weeks, I have had a really really weird stomach--it doesn t feel bloated, it just feels really full. I think I might be a little constipated? I just feel so uncomfortable. I have severly lowered my caffeine and sugar intake now because of this, hoping it would help. What do you think is going on with my stomach? Is that a symptom of a yeast infection? Or a side effect from the Diflucan? Or possibly something else?

doctor1 MD

I Have had blood on pillow and on parts of my sheets not always where my head would be. Last time I had blood all over my bed for over a year and it never showed on my nightgown or bras or clothes. I had blood twice on my bra and it was. Stage one...

doctor1 MD

I am on my second "bout" of dysphagia caused by esophagitis . Each time it takes 3-4 months to heal, before I can eat normally again. I am on Nexium 40 mgs daily and take 300 mgs of Ranitidine nightly. This will heal it again. But until then-this...

doctor1 MD

I had a double masectomy about four years ago. I had expanders put in. three months l blew up. I got a bad Staph infection. I was on keflex 1.5 Years. . I had DUCTAL INSITU STAGE zero.The breast surgeon gave us information and let us make the...

doctor1 MD

I have completed triple therapy treatment for helicobacter pylori infection shown at gastroscopy.Also had fungal infection of oesphagus.Still have white frothy saliva most of the time.no gerd diagnosed.W hat is the dosage of Diflucan for the fungal infection please?.

Thank you.